Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 25, 2015, 9:24 AM CDT for Vernon County, Missouri. It took effect at Mar 26, 2015, 11:00 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 9:24 AM CDT (14:24 UTC)
- In effect from
- Mar 26, 2015, 11:00 PM CDT
- Expired
- Mar 28, 2015, 1:51 PM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
257
WGUS43 KSGF 251424
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT WED MAR 25 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County
Sac River near Caplinger Mills affecting Cedar County
.This warning is based on future forecast precipitation amounts of
1 to 2 inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-260224-
/O.NEW.KSGF.FL.W.0003.150327T0400Z-150328T1851Z/
/NVDM7.1.ER.150327T0400Z.150327T1200Z.150327T1851Z.NO/
924 AM CDT WED MAR 25 2015
Flood Warning for:
* The Marmaton River near Nevada.
* From Thursday evening...until further notice.
* At 8:45 AM Wednesday The stage was 3.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and
continue to rise to near 20.4 feet by Friday morning. The river
will fall below flood stage by Friday early afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 3.2 Wed 09 AM 12.9 20.4 17.6
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
MOC039-260224-
/O.NEW.KSGF.FL.W.0004.150326T1954Z-150328T1630Z/
/CMZM7.1.ER.150326T1954Z.150327T0600Z.150327T1630Z.NO/
924 AM CDT WED MAR 25 2015
Flood Warning for:
* The Sac River near Caplinger Mills.
* From Thursday afternoon...until further notice.
* At 8:45 AM Wednesday The stage was 7.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 18.0 feet by early Friday morning. The
river will fall below flood stage by late Friday morning.
* Impact...At 18.0 feet...Flood waters reach
approximately two feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 7.6 Wed 09 AM 12.6 17.2 11.7
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
Frye1 follow-up statement
186
WGUS83 KSGF 260107
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT WED MAR 25 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-260137-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-150328T1851Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT WED MAR 25 2015
The Flood Warning is cancelled for
* The Marmaton River near Nevada.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 11.0 feet Friday evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 M M 10.1 10.8 8.5
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
MOC039-260137-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-150328T1630Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT WED MAR 25 2015
The Flood Warning is cancelled for
* The Sac River near Caplinger Mills.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 12.4 feet early Friday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 M M 12.3 10.1 8.3
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:12 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 25, 6:12 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT Wed Mar 25 2015
...12z Aviation Forecast Update...
.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT WED MAR 25 2015
Our first round of severe storms in quite some time was observed
across the region Tuesday evening. Several hail reports were
received as relatively high based supercells sprinted eastward
across the region. Yet another active afternoon/evening is on tap
for the area today. Although the forecast for today/tonight is a
bit more challenging.
Effective front has shifted south of the area, with temperatures
and dewpoints falling through the 50s and into the 40s across much
of the area. Observing an increase in ground fog reports during
the past hour, especially in areas where rainfall was received
yesterday. This ground fog will be patch in nature, occasionally
dropping below 1 mile at times.
The big question for today is just how far north the boundary to
our south will travel. Blurring ones eyes when looking at the
entirety of the short term guidance, it looks like it will make it
close to the highway 60 corridor this afternoon. To the south of
the boundary, dewpoints in the 55-60 degree range are expected, to
the north of the boundary, upper 40s/low 50s will be common. As
was the case last night, a few models are a bit too aggressive
with producing low/mid 60s dewpoints south of the boundary across
southern MO. Given upstream observations, such values seem a bit
high. Regardless, steep lapse rates aloft will support mixed layer
CAPE values in the 1000-1500 J/kg range by this afternoon.
Large scale lift will gradually increase this morning, but ramp up
considerably this afternoon as surface cyclogenesis gears up over
Oklahoma and a strong, backbuilding upper level jet sets up near
the Great Lakes region. Initial convective development across
northeast Oklahoma and northwest Arkansas will likely be discreet
supercells given deep layer shear in the 40-50kt range. This
activity will lift north into extreme southeastern Kansas and
southwestern Missouri during the afternoon. Large hail will be the
main concern with this activity, however given the proximity of
the low level boundary and a decent low level jet, damaging wind
gusts and a few tornadoes cannot be ruled out.
The window of opportunity for discreet cells may turn out to be
fairly short. The Midwest will quickly become located in the right
entrance region of the aforementioned strong upper level jet.
Strong synoptic scale lift will result in a broad increase in
convection along/north of the low level boundary and storm mode
will come into question. Current expectations are for a shift in
storm mode to line segments, which will expand across the area
from late this afternoon into tonight. The risk of hail and wind
will continue. The risk for a few tornadoes will remain limited,
tied to mesovortex development with any line segments that can
surge/bow to the northeast.
The 00z suite of models continues to indicate a large swath of QPF
across the area, with between 1 and 3 inches of rain possible
through tonight. As a result, have expanded the flood watch
westward to the Oklahoma state line.
Widespread showers/storms will gradually shift to the southeast
with time tonight, lingering across southern Missouri into
Thursday morning.
.LONG TERM...(Thursday through Tuesday)
Issued at 335 AM CDT WED MAR 25 2015
Rain will gradually exit south central Missouri during the
daylight hours of Thursday morning. A mix of clouds/sun the rest
of the day along with cold air advection will result in
temperatures well below average for late March. Highs in the upper
40s/low 50s will be common, which is a good 10+ degrees below
average.
Northwest flow will set up over the region through at least the
first half of the upcoming weekend. This will leave the area prone
to the occasional frontal passage and passing chances at a few
light showers (possibly mixed with snow Thursday night and Friday
night). Temperatures will remain well below average into Saturday,
with moderation expected Sunday into early next week. 00z suite of
model guidance exhibits increased spread from Sunday onward, with
cutoff energy over the southwestern CONUS a prime reason for the
model variability. GFS is quite a bit wetter than the ECMWF,
especially just to our south. After conferring with surrounding
offices, will be downplaying rain chances for the time being until
there is better agreement amongst the models. For now, have gone
near climo PoPs and at/just above average temperatures.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 606 AM CDT WED MAR 25 2015
Pilots flying in and out of the Missouri Ozarks region will have
to watch for strong convection developing late today and this
evening. Shallow ground fog is causing some MVFR visibility early
this morning. This light fog will go away by 14z this morning.
Mostly VFR conditions expected through midday and the afternoon.
Light southeasterly winds this morning will become breezy and
gusty by late morning through the afternoon. Strong convection is
expected to develop by late afternoon into the evening. A cold
front will move through this evening and the winds will shift to
northerly and gusty tonight. Lingering storms and showers through
the late evening and overnight hours with ceilings dropping to IFR
overnight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 4 PM CDT this afternoon through Thursday
morning FOR MOZ070-071-081>083-090>098-101>106.
KS...NONE.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...GriffinHazardous weather outlook, Mar 25, 5:52 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 AM CDT WED MAR 25 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 552 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FOG RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED TORNADO RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... PATCHY GROUND FOG WILL DEVELOP THIS MORNING IN AREAS THAT RECEIVED RAINFALL YESTERDAY AND RESTRICT VISIBILITY TO LESS THAN ONE MILE AT TIMES. A WARM FRONT WILL MOVE INTO FAR SOUTHERN MISSOURI THIS AFTERNOON AND BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON INTO TONIGHT. MODEST WIND SHEAR AND INSTABILITY WILL BE AVAILABLE TO STORMS ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON INTO EARLY THIS EVENING...SUPPORTING A RISK FOR SEVERE THUNDERSTORMS FOR AREAS MAINLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. INITIAL STORM MODE THIS AFTERNOON WILL BE SUPERCELLS CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS ALONG WITH LOCALLY DAMAGING WIND GUSTS. IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT WITH THIS ACTIVITY. FROM LATE THIS AFTERNOON INTO THIS EVENING...STORM MODE WILL LIKELY TRANSITION TO LINE SEGMENTS. THE PRIMARY RISK FOR SEVERE WEATHER WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS. A FEW TORNADOES WILL BE POSSIBLE THIS EVENING WITH ANY LINE SEGMENTS THAT SURGE OR BOW TO THE NORTHEAST. SEVERAL ROUNDS OF RAINFALL ARE EXPECTED FOR AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH THIS SYSTEM THROUGH TONIGHT. ONE TO TWO INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED. THIS MAY RESULT IN LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Mar 25, 5:21 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL AURORA 36.97N 93.72W
03/24/2015 E1.25 INCH LAWRENCE MO PUBLIC
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:20 PM CDT | Special Weather Statement | SGF | Pulaski | 25 min |
| Mar 24, 7:43 PM CDT | Special Weather Statement | SGF | Texas, Wright | 32 min |
| Mar 24, 7:46 PM CDT | Special Weather Statement | SGF | Pulaski | 29 min |
| Mar 25, 8:35 AM CDT | River Flood Warning | SGF | Pulaski | 66 hr |
| Mar 25, 9:24 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Mar 25, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 49 min |
| Mar 25, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
| Mar 25, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 54 min |
| Mar 25, 12:59 PM CDT | Special Weather Statement | SGF | Jasper | 31 min |
| Mar 25, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 33 min |
| Mar 25, 2:01 PM CDT | Special Weather Statement | SGF | Vernon | 29 min |
| Mar 25, 2:19 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Mar 25, 2:41 PM CDT | River Flood Warning | SGF | McDonald | 59 hr |
| Mar 25, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 42 min |
| Mar 25, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 47 min |
| Mar 25, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 45 min |
| Mar 25, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 51 min |
| Mar 25, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Mar 25, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 45 min |
| Mar 25, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 36 min |
| Mar 25, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 45 min |
| Mar 25, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 38 min |
| Mar 25, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 51 min |
| Mar 25, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 47 min |
| Mar 25, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 34 min |
| Mar 25, 5:30 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 45 min |
| Mar 25, 5:35 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Mar 25, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 45 min |
| Mar 25, 5:49 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Stone, Webster, Wright | 6 hr |
| Mar 25, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 47 min |
| Mar 25, 6:23 PM CDT | Tornado Warning | SGF | Shannon, Texas | 37 min |
| Mar 25, 6:30 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Mar 25, 6:35 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 55 min |
| Mar 25, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 49 min |
| Mar 25, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.